Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 443, NWS Norman, OK

July 25, 2011Caddo County, Grady County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2011, 4:19 PM CDT for Caddo County, Grady County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 4:19 PM CDT (21:19 UTC)
Expired
Jul 25, 2011, 5:15 PM CDT
In force
56 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Caddo County, OK, Grady County, OK

The radar

The Norman radar (KTLX), 66 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:20 PM CDTTSTM WND GST 602 Nw Verden, OKTIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS54 KOUN 252119
SVROUN
OKC015-051-252215-
/O.NEW.KOUN.SV.W.0443.110725T2119Z-110725T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA...
  EASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 515 PM CDT

* AT 419 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 3 MILES WEST OF LAKE CHICKASHA...MOVING EAST AT 20
  MPH.

HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE AMBER...ANADARKO...GRACEMONT...
  LAKE CHICKASHA...POCASSET...TABLER AND VERDEN.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 84 AND 92.

LAT...LON 3528 9781 3505 9779 3503 9824 3525 9827
TIME...MOT...LOC 2119Z 265DEG 18KT 3513 9817

$$


CJS
2 follow-up statements
428 
WWUS54 KOUN 252205
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT MON JUL 25 2011

OKC015-252214-
/O.CAN.KOUN.SV.W.0443.000000T0000Z-110725T2215Z/
CADDO OK-
505 PM CDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
CADDO COUNTY...

LAT...LON 3526 9809 3528 9781 3505 9779 3504 9809
TIME...MOT...LOC 2204Z 261DEG 13KT 3522 9800

$$

OKC051-252215-
/O.CON.KOUN.SV.W.0443.000000T0000Z-110725T2215Z/
GRADY OK-
505 PM CDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL GRADY COUNTY...

AT 504 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A STRONG 
THUNDERSTORM 3 MILES NORTHWEST OF POCASSET...MOVING EAST AT 15 MPH. 
THE STORM HAS BEEN WEAKENING BUT MAY STILL PRODUCE BRIEF STRONG 
WINDS.

HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS 50 TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE AMBER AND POCASSET.

 

LAT...LON 3526 9809 3528 9781 3505 9779 3504 9809
TIME...MOT...LOC 2204Z 261DEG 13KT 3522 9800

$$
690 
WWUS54 KOUN 252216
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT MON JUL 25 2011

OKC051-252226-
/O.EXP.KOUN.SV.W.0443.000000T0000Z-110725T2215Z/
GRADY OK-
516 PM CDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRADY COUNTY HAS
EXPIRED...

THE STORM HAS WEAKENED... BUT GUSTY WINDS MAY STILL OCCUR.

LAT...LON 3526 9809 3528 9781 3505 9779 3504 9809
TIME...MOT...LOC 2205Z 261DEG 13KT 3522 9800

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:14 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 25, 3:14 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT MON JUL 25 2011

.DISCUSSION...
THE MAIN CHANGES THIS TIME AROUND CONCERN THE POSITION OF
CONVECTION...AND THE EXTENSION OF THE HEAT ADVISORY. THE
SHOWERS/THUNDERSTORMS THAT FORMED EARLIER THIS AFTERNOON ALONG
I-40 IN THE TEXAS PANHANDLE HAVE SPREAD EAST INTO THE WESTERN HALF
OF OKLAHOMA...STILL CONCENTRATED MAINLY ALONG I-40. NEWER
CONVECTION NEAR LAWTON AND WICHITA FALLS CONFIRMS THE MODEL-
INDICATED REGIONAL MINIMUM OF CONVECTIVE INHIBITION IN THAT
AREA...AND OUR RAIN CHANCES THIS AFTERNOON/EVENING ARE THEREFORE
HIGHEST IN THE SOUTHWESTERN QUADRANT OF OUR FORECAST AREA.

AS THE CONTRIBUTION FROM THE SUN DECREASES LATE THIS AFTERNOON AND
EVENING...CONVECTION SHOULD BEGIN TO LIKEWISE DECREASE...FINALLY
ENDING LATE THIS EVENING. BY TOMORROW...ONLY ISOLATED CONVECTION IS
EXPECTED AS THE UPPER RIDGE RE-ANCHORS ITSELF OVERHEAD.

AS A RESULT OF THE POSITION OF THE UPPER RIDGE...WE HAVE ELECTED
TO EXTEND THE HEAT ADVISORY THROUGH THURSDAY. SINCE MODELS SHOW A
FRONT MOVING INTO OKLAHOMA ON THURSDAY...THERE IS SOME QUESTION
FOR FRIDAY WHETHER OR NOT A HEAT ADVISORY WILL BE JUSTIFIED THEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79 104  78 104 /  30  10  10   0
HOBART OK         79 105  79 105 /  30  10  10   0
WICHITA FALLS TX  81 107  82 108 /  30  10  10   0
GAGE OK           78 105  77 104 /  30  10  10   0
PONCA CITY OK     79 105  83 107 /  20  10   0   0
DURANT OK         82 104  79 105 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ083>090.

&&

32/23
Hazardous weather outlook, Jul 25, 11:55 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 25 2011

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE... MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS ACROSS PORTIONS OF CENTRAL AND
NORTHERN OKLAHOMA. AN ISOLATED STORM OR TWO COULD PRODUCE BRIEF
STRONG TO SEVERE DOWNBURST WINDS.

DISCUSSION...
MULTIPLE OUTFLOW BOUNDARIES LEFT BEHIND FROM EARLY MORNING SHOWER
AND THUNDERSTORM ACTIVITY MAY ACT AS A FOCUS FOR SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. A WEAK MID LEVEL
CIRCULATION OVER EAST CENTRAL OKLAHOMA COULD ALSO INDUCE
THUNDERSTORM DEVELOPMENT OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. FINALLY... A YET ANOTHER POSSIBLE FOCUS WILL BE A WEAK
FRONTAL ZONE FORMING THIS AFTERNOON BETWEEN AN EXTENSIVE AREA OF
CLOUD COVER OVER CENTRAL AND NORTHERN OKLAHOMA... AND GENERALLY
CLEAR SKIES OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. A
COUPLE OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG TO DAMAGING DOWNBURST WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF HEAT ILLNESS CONTINUES. A HEAT ADVISORY REMAINS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ANOTHER WEAK SURFACE FRONT MAY APPROACH NORTHERN OKLAHOMA BY LATE IN
THE WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
OKLAHOMA.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CJS

In the hours before

Special weather statement, Jul 25, 2:42 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT MON JUL 25 2011

OKZ014-021-252000-
ROGER MILLS OK-BECKHAM OK-
242 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST BECKHAM AND
SOUTHERN ROGER MILLS COUNTIES.

AT 242 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
SWEETWATER...DRIFTING SLOWLY NORTHWEST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3548 9971 3526 9973 3525 10000 3537 10001
      3545 10001

CJS
Special weather statement, Jul 25, 3:14 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT MON JUL 25 2011

OKZ014-016-021-022-252030-
CUSTER OK-ROGER MILLS OK-WASHITA OK-BECKHAM OK-
314 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...ROGER
MILLS AND NORTHERN WASHITA COUNTIES.

AT 312 PM CDT...SCATTERED STRONG THUNDERSTORMS HAD DEVELOPED ACROSS
THE REGION... MAINLY NEAR AND NORTH OF INTERSTATE 40. THE STORMS
WERE MOVING EAST AROUND 10 MPH. DUE TO THE HOT SURFACE TEMPERATURES
IN THE AREA... BRIEF WIND GUSTS TO 50 MPH OR HIGHER WILL BE POSSIBLE
WITH SOME OF THE STORMS.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3582 9939 3580 9913 3581 9864 3548 9863
      3529 9937 3509 9998 3548 9999
Special weather statement, Jul 25, 3:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON JUL 25 2011

OKZ014-016-021-022-252115-
CUSTER OK-ROGER MILLS OK-WASHITA OK-BECKHAM OK-
353 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...ROGER
MILLS AND WASHITA COUNTIES.

AT 349 PM CDT... SCATTERED STRONG THUNDERSTORMS OCCURRING OVER MUCH
OF WEST CENTRAL OKLAHOMA WERE MOVING EAST AT 10 MPH. THE STRONGEST
STORMS WERE LOCATED JUST SOUTH OF CHEYENNE AND EAST OF THE FOSS
RESERVOIR. DUE TO THE VERY HOT TEMPERATURES IN THE AREA... STRONG
WINDS OF 50 MPH WILL BE POSSIBLE. INTERSTATE 40 IN WESTERN OKLAHOMA
WILL BE AFFECTED AT TIMES BY THESE STORMS.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3575 9995 3580 9866 3511 9864 3512 9978
      3510 9978 3510 9998
Special weather statement, Jul 25, 4:02 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT MON JUL 25 2011

OKZ023-252115-
CADDO OK-
402 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN CADDO COUNTY.

AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ANADARKO...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3526 9828 3528 9809 3499 9809 3498 9810
      3502 9832

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:08 PM CDTSpecial Weather StatementOUNKay, Noble37 min
Jul 24, 7:11 PM CDTSpecial Weather StatementOUNPayne34 min
Jul 24, 7:18 PM CDTSpecial Weather StatementOUNGarvin27 min
Jul 24, 7:28 PM CDTSpecial Weather StatementOUNCoal47 min
Jul 24, 8:22 PM CDTSpecial Weather StatementOUNPayne38 min
Jul 24, 8:25 PM CDTSpecial Weather StatementOUNHughes, Seminole35 min
Jul 24, 8:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Jul 24, 11:21 PM CDTSpecial Weather StatementOUNLincoln39 min
Jul 25, 2:42 PM CDTSpecial Weather StatementOUNBeckham18 min
Jul 25, 3:14 PM CDTSpecial Weather StatementOUNBeckham, Custer16 min
Jul 25, 3:53 PM CDTSpecial Weather StatementOUNBeckham, Custer, Roger Mills, Washita22 min
Jul 25, 4:02 PM CDTSpecial Weather StatementOUNCaddo13 min
Jul 25, 4:17 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills58 min
Jul 25, 4:34 PM CDTSpecial Weather StatementOUNWashita26 min
Jul 25, 4:47 PM CDTSpecial Weather StatementOUNKiowa13 min
Jul 25, 5:08 PM CDTSpecial Weather StatementOUNWashita22 min
Jul 25, 5:21 PM CDTSevere Thunderstorm WarningOUNCuster, Washita39 min
Jul 25, 5:54 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita66 min
Jul 25, 6:18 PM CDTSpecial Weather StatementOUNGrady12 min
Jul 25, 6:27 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.